Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Blacksburg, VA

April 9, 20114 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 9, 2011, 4:15 PM EDT for 4 counties in Virginia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2011, 4:15 PM EDT (20:15 UTC)
Expired
Apr 9, 2011, 4:50 PM EDT
In force
35 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, City of Galax, VA, Floyd County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:25 PM EDTHAIL 0.755 S Hillsville, VAON ROUTE 52. HAIL COVERED THE GROUND.
Apr 9, 4:25 PM EDTHAIL 11 Wnw Fancy Gap, VAHAIL COVERED THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 12:34 PM EDTSevere Thunderstorm WatchSPC4 hr
Apr 9, 2:00 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

509 
WUUS51 KRNK 092015
SVRRNK
VAC035-063-141-640-092100-
/O.NEW.KRNK.SV.W.0059.110409T2015Z-110409T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN CITY OF GALAX IN SOUTHWEST VIRGINIA
  SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 500 PM EDT.

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF WOODLAWN...OR NEAR FRIES...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAWN...
  HILLSVILLE...
  GLADESBORO...
  LAUREL FORK...
  MEADOWS OF DAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3665 8081 3668 8094 3669 8095 3677 8094
      3683 8035 3663 8036
TIME...MOT...LOC 2015Z 269DEG 35KT 3672 8090

$$

DS
3 follow-up statements
722 
WWUS51 KRNK 092028
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT SAT APR 9 2011

VAC640-092038-
/O.CAN.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/
CITY OF GALAX VA-
428 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF GALAX... IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE CITY. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3665 8074 3678 8075 3682 8035 3663 8036
TIME...MOT...LOC 2028Z 269DEG 35KT 3668 8069

$$

VAC035-063-141-092100-
/O.CON.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/
PATRICK VA-FLOYD VA-CARROLL VA-
428 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN CARROLL...SOUTHERN FLOYD AND CENTRAL PATRICK COUNTIES...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FANCY GAP...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  FANCY GAP...
  LAUREL FORK...
  MEADOWS OF DAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3665 8074 3678 8075 3682 8035 3663 8036
TIME...MOT...LOC 2028Z 269DEG 35KT 3668 8069

$$

DS
682 
WWUS51 KRNK 092038
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT SAT APR 9 2011

VAC035-063-141-092100-
/O.CON.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/
PATRICK VA-FLOYD VA-CARROLL VA-
438 PM EDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN CARROLL...SOUTHERN FLOYD AND CENTRAL PATRICK COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GROUNDHOG MOUNTAIN...
OR 6 MILES NORTHWEST OF ARARAT...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  GROUNDHOG MOUNTAIN...
  MEADOWS OF DAN...
  MABRY MILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3664 8061 3673 8062 3680 8035 3663 8036
TIME...MOT...LOC 2039Z 269DEG 35KT 3668 8051

$$

DS
547 
WWUS51 KRNK 092050
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SAT APR 9 2011

VAC035-063-141-092100-
/O.CAN.KRNK.SV.W.0059.000000T0000Z-110409T2100Z/
PATRICK VA-FLOYD VA-CARROLL VA-
450 PM EDT SAT APR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL...SOUTHERN
FLOYD AND CENTRAL PATRICK COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3664 8061 3673 8062 3680 8035 3663 8036
TIME...MOT...LOC 2050Z 269DEG 35KT 3668 8038

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:49 PM EDT, 26 minutes earlier.

Area forecast discussion, Apr 9, 3:49 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT APR 9 2011

.SYNOPSIS...
A THUNDERSTORM COMPLEX WILL MOVE ACROSS THE MOUNTAINS OF SOUTHERN
WEST VIRGINIA...SOUTHWEST VIRGINIA...AND NORTHERN NORTH CAROLINA
THIS EVENING...AND THEN EXIT ACROSS THE NORTH CAROLINA PIEDMONT
OVERNIGHT. A STRONG COLD FRONT WILL THEN CROSS THE REGION LATE
MONDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
MCS ON OUR DOORSTEP WILL PASS ACROSS THE WESTERN CWA THIS
EVENING...AND EXIT ACROSS NC LATER TONIGHT. HAVE RAISED POPS ALL
AREAS FOR TONIGHT...FOLLOWING THE 12Z NAM AND/OR GFS. DO NOT THINK
EASTERN AREAS WILL EVER GET OUT OF THE STRATUS- JUST HAVE SHOWERS
REINFORCE IT. THIS STARTUS AND FOG MAY HANG ON THRU THE MORNING. I
ADJUSTED TEMPS DOWN SOME IN THE EATS SUNDAY...BUT THE STRONG SW
FLOW SHOULD SCOUR LOW CLOUDS OUT EVEN IN THE EAST.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
MONDAY LOOKS TO BE A VERY WARM ONE WITH DEEP SOUTHERLY FLOW AHEAD OF
THE SIGNIFICANT TROUGH IN THE MIDWEST. H85 TEMPS PUSHING +16C BUT
INCREASING CLOUDS MAY MAINTAIN SOMEWHAT OF A LID ON TEMPS. STILL
EXPECTING MID-80S EAST AND NEAR 80 WEST. TIMING DIFFERENCES AND
IMPACTS OF THE STRONG COLD FRONTAL PASSAGE THE MAIN CONCERN IN SHORT
TERM. GFS IS FASTER WITH THE FRONT COMPARED TO THE NAM WHICH CLOSES
OFF UPPER SYSTEM OVER THE OH VALLEY WHILE THE GFS IS MORE
PROGRESSIVE IN ADVANCING A MORE OPEN WAVE STRUCTURE ACRS THE
NORTHERN MID-ATLANTIC. 00Z EURO SOMEWHAT OF A COMPROMISE. GENERAL
TIMING IS TO HAVE A BAND OF PRECIP WITH PSBL SIGNIFICANT STORMS FROM
LATE MONDAY INTO EARLY TUESDAY. SPC DOWNPLAYING THE SEVERE THREAT AT
THIS POINT BUT STILL HAS A SET TEXT..DUE PRIMARILY TO LIMITED
INSTABILITY BUT STILL EXPECTING DECENT SHEAR CAPABLE OF ORGANIZING
SOME STORMS. SPEED OF THIS SYSTEM SHOULD PRECLUDE WATER PROBLEMS BUT
BRIEF DOWNPOURS ARE OF COURSE POSSIBLE AS PWATS INCREASE TO 1.5
INCHES. FRONT IS WELL EAST OF THE CWA BY LATE MORNING WITH COLD AIR
ADVECTION AND STRONG NW BREEZES TUESDAY AS H85 TEMPS DROP OFF TO +2
TO +4C.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE DOMINATES THE MID-WEEK PERIOD WITH SLIGTLY ABOVE
SEASONAL TEMPS AND DRY CONDITIONS. ANOTHER STRONG FRONT AND UPPER
LEVEL SYSTEM APPROACHES EARLY IN THE WEEKEND. BASICALLY FOLLOWED HPC
GUIDANCE BUT THIS COULD BE A SIGNIFICANT SYSTEM.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
STRATUS PRODUCING IFR CIGS IS HANGING TOUGH EAST OF THE BLUE
RIDGE. THIS INCLUDESBCB...ROA...LYH AND DAN. THESE CIGS MAY
BRIEFLY RISE TO LOW END MVFR...BUT ARE EXPECTED TO DROP RIGHT BACK
DOWN AGAIN TONIGHT...WITH HIGH CONFIDENCE OF IFR CONDS...MODERATE
CONFIDENCE OF VLIFR CONDS. FURTHER WEST...NEARLY FULL DAY HEATING
HAS PRODUCED MODERATELY UNSTABLE CONDS AND A TORNADO WATCH HAS
BEEN ISSUED IN EFFECT THRU 900 PM. BLF AND LWB WILL LIKELY SEE A
TSTM...AND HAVE A CHC FOR STRONG WINDS AND LARGE HAIL. BCB HAS A
LOW CHC OF SEEING A STRONG TSTM. I EXPECT LWB TO DROP DOWN TO
VLIFR IN FOG...BLF MAY NOT DROP TO IFR.

LOW CIGS/VSBYS WILL RISE THROUGH THE MORNING HOURS SUNDAY. I
EXPECT MOST SITES TO BECOME VFR AROUND OR SHORTLY AFTER 18Z/200
PM.

A STRONG COLD FRONT WILL APPROACH THE REGION LATE
MONDAY...BRINGING A CHC OF THUNDERSTORMS TO ALL AREAS. VFR THEN
RETURNS ACROSS THE EAST BEHIND THE FRONT TUESDAY WITH UPSLOPE MVFR
CIGS AND A FEW -SHRA OVER SE WVA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/JJ
NEAR TERM...JJ
SHORT TERM...PC
LONG TERM...PC
AVIATION...AMS/JJ
Hazardous weather outlook, Apr 9, 4:30 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 AM EDT SAT APR 9 2011

NCZ001>003-018>020-VAZ007-009>013-015-016-WVZ042>045-101000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER-
430 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON
AND EVENING. THE PRIMARY THREAT FROM THE SEVERE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ004>006-VAZ014-017>020-022>024-032>035-043>047-058-059-101000-
STOKES-ROCKINGHAM-CASWELL-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-BATH-
ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
430 AM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 9, 3:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             FLEETWOOD               36.30N 81.52W
04/09/2011  E1.75 INCH       ASHE               NC   TRAINED SPOTTER

&&

PC
Local storm report, Apr 9, 3:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             GLADE VALLEY            36.48N 81.05W
04/09/2011  E0.88 INCH       ALLEGHANY          NC   TRAINED SPOTTER

            COVERED THE GROUND

&&

JJACKSON
Local storm report, Apr 9, 3:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             MARION                  36.83N 81.50W
04/09/2011  E1.00 INCH       SMYTH              VA   AMATEUR RADIO

            NEAR INTERSECTION OF HWY 16 AND I-81

&&

PC
Local storm report, Apr 9, 3:56 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 E CHILHOWIE           36.81N 81.59W
04/09/2011  E1.50 INCH       SMYTH              VA   TRAINED SPOTTER

&&

JJACKSON
Local storm report, Apr 9, 4:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             FRIES                   36.72N 80.97W
04/09/2011  E1.00 INCH       CARROLL            VA   PUBLIC

&&

PC
Local storm report, Apr 9, 4:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             FRIES                   36.72N 80.97W
04/09/2011  E1.75 INCH       CARROLL            VA   PUBLIC

&&

PC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:03 PM EDTSpecial Weather StatementRNKPittsylvania27 min
Apr 8, 8:29 PM EDTTornado WarningRNKPatrick31 min
Apr 8, 8:30 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick30 min
Apr 8, 9:00 PM EDTSevere Thunderstorm WarningRNKHenry41 min
Apr 8, 9:29 PM EDTSevere Thunderstorm WarningRNKBland, Giles31 min
Apr 8, 9:50 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford25 min
Apr 8, 9:58 PM EDTSevere Thunderstorm WarningRNKBland, Pulaski, Wythe32 min
Apr 8, 10:00 PM EDTSevere Thunderstorm WarningRNKBland30 min
Apr 8, 10:15 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski30 min
Apr 8, 10:29 PM EDTSevere Thunderstorm WarningRNKBland, Wythe14 min
Apr 8, 10:37 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Pulaski23 min
Apr 8, 10:52 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville38 min
Apr 8, 10:59 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick31 min
Apr 8, 11:11 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe49 min
Apr 8, 11:24 PM EDTSpecial Weather StatementRNKHenry36 min
Apr 9, 12:00 AM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Smyth, Wythe30 min
Apr 9, 12:27 AM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe, City of Galax48 min
Apr 9, 12:56 AM EDTTornado WarningRNKCarroll, Grayson34 min
Apr 9, 2:22 AM EDTSpecial Weather StatementRNKSmyth53 min
Apr 9, 2:34 AM EDTSevere Thunderstorm WarningRNKGrayson, Smyth41 min
Apr 9, 2:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe85 min
Apr 9, 2:56 PM EDTTornado WarningRNKSmyth34 min
Apr 9, 3:18 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe57 min
Apr 9, 3:23 PM EDTTornado WarningRNKGrayson, Smyth22 min
Apr 9, 3:42 PM EDTTornado WarningRNKGrayson33 min
Apr 9, 3:47 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick58 min
Apr 9, 4:29 PM EDTSpecial Weather StatementRNKBland, Tazewell61 min
Apr 9, 4:58 PM EDTSpecial Weather StatementRNKGrayson, Smyth, Wythe32 min
Apr 9, 5:09 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford66 min
Apr 9, 5:11 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth49 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.